Afriat's Theorem and some Extensions to Choice under Uncertainty
AbstractThe first part of the paper reviews the methodology developed by Sydney Afriat for determining whether a finite set of price and quantity data are consistent with utility maximizing behavior by a consumer. Some extensions of his basic model to models of consumer behavior where the structure of preferences is restricted in some way are also explained. Examples of special structures are homotheticity, separability and quasilinearity of the utility function. The second half of the paper is devoted to developing Afriat type consistency tests for expected and nonexpected utility maximizing behavior.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Royal Economic Society in its journal The Economic Journal.
Volume (Year): 122 (2012)
Issue (Month): 560 (05)
Contact details of provider:
Postal: Office of the Secretary-General, School of Economics and Finance, University of St. Andrews, St. Andrews, Fife, KY16 9AL, UK
Phone: +44 1334 462479
Web page: http://www.res.org.uk/
More information through EDIRC
Other versions of this item:
- Diewert, Erwin, 2011. "Afriat's Theorem and Some Extensions to Choice under Uncertainty," Economics working papers erwin_diewert-2011-22, Vancouver School of Economics, revised 01 Sep 2011.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Cappelen, Alexander W. & Kariv, Shachar & Sørensen, Erik Ø. & Tungodden, Bertil, 2014. "Is There a Development Gap in Rationality?," Discussion Paper Series in Economics 8/2014, Department of Economics, Norwegian School of Economics.
- Kolesnikov, Alexander V. & Kudryavtseva, Olga V. & Nagapetyan, Tigran, 2013. "Remarks on Afriat’s theorem and the Monge–Kantorovich problem," Journal of Mathematical Economics, Elsevier, vol. 49(6), pages 501-505.
- Hjertstrand, Per & Jones, Barry E., 2013. "What Do Revealed Preference Axioms Reveal about Elasticities of Demand?," Working Paper Series 972, Research Institute of Industrial Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.